Alert archive / Illinois / Red Flag Warnings in 2026
Red Flag Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this red flag warning at Feb 27, 2026, 1:22 AM CST for 15 counties in Illinois. It took effect at Feb 27, 2026, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2026, 1:22 AM CST (07:22 UTC)
- In effect from
- Feb 27, 2026, 12:00 PM CST
- Expired
- Feb 27, 2026, 5:56 PM CST
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918 WWUS83 KILX 270722 RFWILX URGENT - FIRE WEATHER MESSAGE National Weather Service Lincoln IL 122 AM CST Fri Feb 27 2026 ILZ027>031-036-037-040-041-047>050-280000- /O.UPG.KILX.FW.A.0002.260227T1800Z-260228T0000Z/ /O.NEW.KILX.FW.W.0002.260227T1800Z-260228T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Cass-Menard-Scott-Morgan- 122 AM CST Fri Feb 27 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... The National Weather Service in Lincoln has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Knox, Stark, Peoria, Marshall, Woodford, Fulton, Tazewell, Schuyler, Mason, Cass, Menard, Scott and Morgan. * TIMING...From noon today to 6 PM CST this evening. * 20 FOOT WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * 10 HOUR FUELS...Less than 9 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ ILZ042-051-280000- /O.NEW.KILX.FW.W.0002.260227T1800Z-260228T0000Z/ Logan-Sangamon- 122 AM CST Fri Feb 27 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... The National Weather Service in Lincoln has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 6 PM CST this evening. * AFFECTED AREA...Logan and Sangamon. * TIMING...From noon today to 6 PM CST this evening. * 20 FOOT WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * 10 HOUR FUELS...Less than 9 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Barnes
2 follow-up statements
870 WWUS83 KILX 272000 RFWILX URGENT - FIRE WEATHER MESSAGE National Weather Service Lincoln IL 200 PM CST Fri Feb 27 2026 ILZ027>031-036-037-040>042-047>051-280000- /O.CON.KILX.FW.W.0002.000000T0000Z-260228T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon- 200 PM CST Fri Feb 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A Red Flag Warning issued by the National Weather Service in Lincoln for wind and low relative humidity remains in effect until 6 PM this evening. * AFFECTED AREA...Knox, Stark, Peoria, Marshall, Woodford, Fulton, Tazewell, Schuyler, Mason, Logan, Cass, Menard, Scott, Morgan and Sangamon. * TIMING...Until 6 PM CST this evening. * 20 FOOT WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * 10 HOUR FUELS...Less than 9 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Erwin
819 WWUS83 KILX 272356 RFWILX URGENT - FIRE WEATHER MESSAGE National Weather Service Lincoln IL 556 PM CST Fri Feb 27 2026 ILZ027>031-036-037-040>042-047>051-280100- /O.CAN.KILX.FW.W.0002.000000T0000Z-260228T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon- 556 PM CST Fri Feb 27 2026 ...RED FLAG WARNING IS CANCELLED... The National Weather Service in Lincoln has cancelled the Red Flag Warning. Gusty winds are subsiding, and critical fire weather conditions are no longer occurring. $$ 25
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this red flag warning went out at Feb 26, 10:00 PM CST, 3 hours 22 minutes earlier. Its key messages:
- Warm and breezy conditions are expected on Friday. Highs will be in the 60s, with southwest winds gusting 25 to 35 mph and afternoon relative humidity values of 20 to 35%. These conditions will result in elevated fire danger. A Fire Weather Watch has been issued for counties west of I-55.
- Accumulating wintry precip is possible late Sunday into Monday. There is a 30-50% chance of at least minor travel impacts.
- A warmer and wetter pattern appears likely during the first two weeks of March.
Area forecast discussion, Feb 26, 10:00 PM CST, 3 hours 22 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 1000 PM CST Thu Feb 26 2026 .KEY MESSAGES... - Warm and breezy conditions are expected on Friday. Highs will be in the 60s, with southwest winds gusting 25 to 35 mph and afternoon relative humidity values of 20 to 35%. These conditions will result in elevated fire danger. A Fire Weather Watch has been issued for counties west of I-55. - Accumulating wintry precip is possible late Sunday into Monday. There is a 30-50% chance of at least minor travel impacts. - A warmer and wetter pattern appears likely during the first two weeks of March. && .DISCUSSION... Issued at 152 PM CST Thu Feb 26 2026 The current large scale pattern is characterized by upper level ridging over the west coast and troughing over the eastern US. Vis satellite shows a lingering mid-level cloud deck present near the I- 74 corridor, pushing east in time. This cloud deck, along with a narrow band of snow that produced minor snow accumulations on grassy surfaces prior to sunrise, has kept temps in the low/mid 30s as of 1230pm/1830z. Areas that are on the fringes of the cloud deck or did not receive snow were in the low/mid 40s, so we may still see temps rebound into the 40s along the I-74 corridor as cloud cover gradually diminishes from west to east this afternoon, but I did knock the high temps a few degrees in this area. *** ELEVATED FIRE DANGER ON FRIDAY *** The focus then shifts to what should be a warm and windy Friday as a stout sfc low (with MSLP below 990-mb) tracks across the Canadian Prairie and induces a strong pressure gradient. Elevated fire danger and patchy blowing dust are both concerns on Friday (although the dust potential is lower confidence). Forecast soundings suggest a deep, well-mixed boundary layer, and breezy southwest winds. Given prior experience in such patterns, trended the fcst temps warmer and the fcst dewpoints lower than the blended guidance. This result in high temps in the mid/upper 60s (warmest west of I-55) and minimum RH values of 20-30% (lowest west of I-55). HREF guidance suggests gusts will increase with northward extent, with the greatest potential for gusts over 30 mph being focused north of I-72. This combination of breezy winds and low relative humidity (as well as dry fuels) will result in elevated fire danger. The "Hot Dry Windy Index" (HDWI) captures this environment well, with all GEFS members above the 95th percentile of HDWI. Forecast values range from 100 to 150, which locally is indeed a threshold where we start to see fire issues arise. A Fire Weather Watch has been issued for counties west of I-55, where the RH is expected to be lowest, but the threat of unwanted fire spread will exist across much of the region. The current forecast has maximum wind gusts peaking around 30-35 mph (north of I-72), but it's worth noting that some forecast soundings do highlight a brief period in the late afternoon where gusts could briefly exceed 40 mph. This window will likely be too short to warrant a wind advisory, but would further increase the fire danger. In terms of blowing dust potential, NASA SPoRT shows low 0-10cm soil moisture (30%). Spring agricultural activities are not yet in full swing, which could limit the dust potential. The mixed layer is also so deep that the robust vertical mixing could help disperse dust and limit visibility impacts. We did have localized blowing dust on Tues Feb 24 under similar conditions (highs in the upper 60s and peak gusts around 35 mph). *** WEEKEND PRECIP CHANCES *** The warmup will be short-lived, as that aforementioned sfc low pushes a cold front across IL Fri night. A wide range in temps is anticipated on Sat, with highs varying from low 40s north of Peoria to near 60 south of I-70. Winds won't be as strong as Fri, but will still be moderately breezy with gusts of 20-25 mph out of the northeast. This will be in response to a strong high pressure over the northern Plains. A weak clipper-style system does swing through Sat PM, mainly focused north of the ILX CWA but could offer a low chance (20%) of light rain-snow. No impacts are expected. A system could bring wintry precip to the region Sun PM into Mon AM, with a variety of p-types possible given that the sfc front will be draped well south of the ILX CWA. There remains a wide variety of solutions in the deterministic guidance suite, which limits forecast confidence at this stage. The probabilistic guidance has not changed significantly from previous iterations, but if anything it is a tad less aggressive with the potential impacts. There is a medium chance (30-50%) of 2" of snow through Monday morning and low chance (10-20%) of measurable ice accumulations, which collectively translates to a 30-50% chance of minor travel impacts Sun night-Mon morning. The impacts will become clearer as the track and p-types come into better focus. *** WETTER PATTERN EXPECTED *** A pattern change is expected by the middle of next week (with persistence of this pattern into mid-March), generally characterized by some variation of upper troughing over the central Plains or southwestern US. This synoptic pattern places IL and the Ohio Valley within an unsettled storm track fed by Gulf moisture, resulting in frequent chances for rain/storms. This is welcome news for the ongoing drought. While I tend to be pessimistic about forecast precip amounts in the medium-long range when we are experiencing a drought, there has been an undeniable and consistent signal for above normal precip out of this pattern. Both ens PWAT values and integrated water vapor transport push above the 90th percentile. Both the GEFS and EC Ens have high probs (over 80%) of total precip exceeding 2" through Wed March 11. The corresponding AI versions of those same ensembles are a tad more conservative with northward extent, focusing the best chances of 2" of rain (60-80%) across areas near south of I-72/Danville. The Climate Prediction Center highlights a "moderate risk" of heavy precip between Mar 6th-Mar 10th. This synoptic pattern is also one that suggests strong to severe storms, given the combination of Gulf moisture, dynamic wind fields aloft (jet stream focused over the region), and occasional sfc lows/associated frontal boundaries present. This conceptual model is corroborated by CSU machine learning guidance, which first highlights a severe storm risk for our area next Thurs (Mar 5). Other longer range guidance sources capture a similar signal extending into Week 2 of the forecast (Mar 5 - 12). The details remain to be determined, but all signs are pointing towards an active stretch of weather for the first half of March. Erwin && .AVIATION... (For the 06z TAFs through 06z Friday Night) Issued at 1000 PM CST Thu Feb 26 2026 SKC tonight then scattered high cirrus through the remainder of the forecast. With light winds, clear skies, and low dew point depressions tonight some patchy light fog can't be ruled out, primarily where the ground is still damp from last night's snow at KPIA-KBMI-KCMI. However the probability of this occurring and impacting a terminal is too low to include in TAFs. SSW gradient winds pick up Friday morning, then gust near 25 kt through afternoon, then gusts drop off around 23-00z. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Friday afternoon for ILZ027>031-036-037-040- 041-047>050. &&
Hazardous weather outlook, Feb 26, 3:08 PM CST, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 308 PM CST Thu Feb 26 2026 ILZ027>031-036-037-040-041-047>050-271300- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Cass-Menard-Scott-Morgan- 308 PM CST Thu Feb 26 2026 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Southwest winds gusting to 35 mph, relative humidity as low as 20 percent, and ongoing very dry conditions will lead to potential for rapid fire spread Friday afternoon. A Fire Weather Watch is in effect. Impactful wintry precipitation is possible Sunday into Monday. Uncertainty remains in regards to precipitation types and amounts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ038-042>046-051>057-061>063-066>068-071>073-271300- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 308 PM CST Thu Feb 26 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Southwest winds gusting to 30 mph, relative humidity as low as 25 percent, and ongoing very dry conditions will lead to increased fire danger Friday afternoon. Impactful wintry precipitation is possible Sunday into Monday. Uncertainty remains in regards to precipitation types and amounts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:31 AM CST | Dense Fog Advisory | ILX | Champaign, DeWitt, McLean, Marshall, Piatt, Vermilion and 1 more | 5 hr |
Nearby
Red Flag Warnings in Illinois, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.